MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251020
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter was used in the ureter during a flexible ureteroscopy (furs) procedure performed on (b)(6) 2020.During preparation, the balloon was tested by inflating water into it and it was noted that the balloon was leaking and can not be inflated.The procedure was completed with another uromax ultra dilation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter was used in the ureter during a flexible ureteroscopy (furs) procedure performed on december 31, 2020.During preparation, the balloon was tested by inflating water into it and it was noted that the balloon was leaking and can not be inflated.The procedure was completed with another uromax ultra dilation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code a0504 captures the reportable event of balloon leak.Block h10: investigation result: a visual examination of the complaint device revealed that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic examination identified a longitudinal tear in the balloon.No issues were noted on the balloon material, markerbands and tip.A visual and tactile examination found the shaft of the device to be severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.This failure is likely due to an interaction between the user and device, or sample, that caused or contributed to the error.It is likely that the failure may be related to unintended inappropriate use of the device and incorrect sample preparation.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11463092
Report Number3005099803-2021-01042
Device Sequence Number14500614
Product Code EZN
UDI-Device Identifier08714729341123
UDI-Public08714729341123
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model NumberM0062251020
Device Catalogue Number225-102
Device Lot Number0025327532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1